Hail, Spink
- When
- June 6, 2:50 PM CST
- Where
- Spink County, 2 mi NE of Ashton
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.017, -98.467
12 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Jun 6, 2:33 PM CST, 17 minutes earlier.
AREA FORECAST DISCUSSION FOR CENTRAL/NORTHCENTRAL AND NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA NATIONAL WEATHER SERVICE ABERDEEN SD 333 PM CDT WED JUN 6 2001 LOW PRESSURE NEAR VTN STILL EXPECTED TO TRACK EAST ALONG BORDER THIS EVENING. MEANWHILE MSAS/LAPS INDICATING BEST SFC BASED INTABILITIES ARE IN SC SD AND SW ND. PER WATCH AND DISCUSSIONS WITH SPC APPEARS THAT BEST THREAT OF SVR SHOULD BE OVER SE SD THIS EVE. ALTHO CANT ENTIRELY RULE OUT ONEZEES OR TWOZEES OVER NORTHERN CWA. SFC HIGH MOVES IN FOR THU AND THU NIGHT FOR SOME DECENT EARLY SUMMER WEATHER. TEMPS REBOUND MORE ON FRIDAY AND SOUTH WINDS KICK IN AGAIN ACROSS REGION BRING LLM BACK INTO THE AREA. AT THIS POINT FEEL THAT ETA MOISTURE RETURN IS TOO STRONG AND THIS HAS AFFECTED THE STABILITY PROGS ADVERSLY. FOR NOW WILL NOT MENTION ANY PCPN CHC FOR FRIDAY. WILL HOWEVER BOW TO THE AVN AND THROW IN OVERNIGHT FRI NIGHT POPS GIVEN PROGGING OF RIDGE RIDING S/W. MIXTURE OF FWC/MAV NUMBERS AND 8H TEMPS FROM ETA WORKED FINE FOR HIGHS/LOWS. TDK .EXTENDED FORECAST DISCUSSION... A SURFACE LOW WILL BE SITUATED OVER MONTANA AND WYOMING ON SATURDAY AS THE UPPER RIDGE BUILDS OVER THE ROCKIES. AS THE LOW DIVES SLIGHTLY SOUTHEAST BY AFTERNOON...EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP IN FAIRLY UNSTABLE AIR. SUNDAY LOOKS TO BE THE WARMEST DAY AS THE COLD FRONT PUSHES INTO THE WESTERN DAKOTAS AND WARMER AIR GETS PULLED INTO THE CWA. THE FRONT PUSHES THROUGH THE CWA MONDAY WITH GOOD LIFT AND MOISTURE ALONG AND JUST BEHIND THE FRONT...WHICH SHOULD KEEP THE CHANCE OF SHOWERS GOING INTO TUESDAY. A DECENT UPPER LEVEL TROUGH AND SHORTWAVE WILL MOVES ACROSS THE DAKOTAS ON TUESDAY...WHICH WILL ALSO AID IN KEEPING SOME SHOWERS AROUND. HIGH PRESSURE MOVES INTO THE REGION ON WEDNESDAY...BRINGING DRIER...COOLER AIR INTO THE AREA. GUIDANCE TEMPS WERE ALL FAIRLY CLOSE...SO WILL FOLLOW A GENERAL BLEND OF THE FMR AND MEX. AP .ABR...NONE.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN, SD
1158 AM CDT WED JUN 6 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1140 AM LOWRY SD 1.00 INCH HAIL
06/06/01 WALWORTH REPORTED BY LAW
ENFORCEMENTHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 1230 PM CDT WED JUN 6 2001 .A WEAK COLD FRONT WILL MOVE ACROSS THE REGION THIS AFTERNOON AND EVENING. SCATTERED SHOWERS AND STORMS ARE EXPECTED AHEAD OF THIS FRONTAL SYSTEM. MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-062329- BIG STONE-BROWN-BUFFALO-CAMPBELL-CLARK-CODINGTON-CORSON-DAY-DEUEL-DEWEY- EDMUNDS-FAULK-GRANT-HAMLIN-HAND-HUGHES-HYDE-JONES-LYMAN-MARSHALL- MCPHERSON-POTTER-ROBERTS-SPINK-STANLEY-SULLY-TRAVERSE-WALWORTH- INCLUDING THE CITIES OF...ABERDEEN...BIG STONE CITY...BRITTON... CLARK...CLEAR LAKE...ESTELLINE...EUREKA...FAULKTON...FORT PIERRE... FORT THOMPSON...GETTYSBURG...GROTON...HIGHMORE...IPSWICH...LOWER BRULE...MCLAUGHLIN...MILBANK...MILLER...MOBRIDGE...MURDO...ONIDA... ORTONVILLE...PIERRE...PRESHO...REDFIELD...SELBY...SISSETON... WATERTOWN...WEBSTER AND WHEATON 1230 PM CDT WED JUN 6 2001 ...THE ENTIRE AREA IS UNDER A SLIGHT RISK OF SEVERE WEATHER THROUGH TONIGHT... A FEW SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE AND DEVELOP ACROSS THE REGION THIS AFTERNOON AND EARLY EVENING. THE MAIN THREAT FROM THESE STORMS WOULD BE HAIL AND STRONG WINDS. SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY. TDK
The Aberdeen radar (KABR), 49 km away, was scanning. The volume nearest the first event began at 20:52 UTC.
12 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2001Every state in 2001This day in weather historyWarnings in South Dakota, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5254899, 5254900, 5254901, 5254902, 5254903, 5254904, 5254905, 5254911, 5254906, 5254907, 5254910, 5254908, 5254909.